At Recovery Care Partner we are just that, your partner!

How To Tell If A Loved One Is Using Heroin

Signs of Drug Addiction

How To Tell If A Loved One Is Using Heroin

January 27, 2017
|
0 Comments
|

There are ways of knowing when a loved one is into heroin. There are signs. Even the user himself may ask for the help he needs because he is deeply entrenched in a cycle of heroin addiction taking his life away, one step at a time. Heroin is a very powerful drug and it is easy for people to get addicted to. It is a very difficult drug to pull out from, so getting your loved one the help he/she needs right away is critical.

Signs of Heroin Use

Dirty Spoons-if you see them lying around along with other paraphernalia, you may suspect heroin use.

Syringe- this is used to inject the heroin through the skin and seeing them lying around is another sign of heroin use.

Plastic rope/ balloons- used to tighten the skin to make the vein swell for better shooting purposes

Small pupils- the person using heroin will have small pupils and his eyes may seem droopy and tired.

Itchiness- marks of itchiness are apparent on his skin. This is a side effect of heroin use.

Change in Self- Heroin users may forget their daily hygienic rituals and are therefore unkempt. Their behavior will be different, and it's not uncommon for them to withdraw socially or act unlike their normal selves.

Tracks-signs of use may be apparent on the skin. Arms may show injection marks. If there are no more areas for injecting in the arms some may be seen in feet, toes, in between toes.

What to do

Speaking to your loved one in a way that will make them feel unjudged about their substance abuse is the key. Sometimes, an intervention may be necessary and there are professionals who can help you through that. Getting them to go into a good rehabilitation program is going to change their lives for the better. After rehabilitation, there is an alternative care system that allows the patient to blend back into the mainstream world and to prevent him from relapse.